MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102957
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1-a4: there was no patient involvement.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that while in the intensive care unit (icu) connected to the centrimag, it stopped with an s3 alarm.It was turned on and off and it worked, however staff did not want to continue using it.It was also noted that the flow probe gave an error with the console.Related manufacturer reference number: (b)(4) (centrimag console).Related manufacturer reference number: (b)(4) (centrimag motor).
 
Event or Problem Description
The patient did not experience any adverse consequences from the event and the pump did not stop.The console, motor, and flow probe were exchanged, and the alarm resolved.It was noted that an iic error was a suspected cause of the s3 error on the console.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the flow probe was not returned for analysis; however, a log file was downloaded for review.A review of the downloaded log files showed events spanning approximately 4 days (24jan2024 ¿ 26jan2024, 30apr2024 per timestamp).Events captured on 30apr2024 took place at abbott.A system fault alarms (s3) activated on 25jan2024 at 10:25 ¿ 10:46 due to a communication fault with the motor.The alarm cleared when the motor was disconnected.The system was restarted at 10:48, and communication issues restarted resulting in a negative flow to be recorded; however, no alarms activated.The system was shut down again at 10:54.There were no other notable alarms active in the log file.There were no issues reported with the flow probe.The root cause of the alarms was conclusively determined to be caused by damage to the motor cable.The device history records for the flow probe were unable to be reviewed due to the serial number being unknown.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual section 12.1 ¿appendix i ¿ console alarms and alerts¿ table 16 details how to properly interpret and troubleshoot all system alarms including s3 alarms.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
The patient did not experience any adverse consequences from the event and the pump did not stop.It was also noted that the flow probe gave an error with the console.It was noted that an iic error was a suspected cause of the s3 error on the console.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18722690
Report Number3003306248-2024-00413
Device Sequence Number5804906
Product Code DWA
UDI-Device Identifier07640135140139
UDI-Public07640135140139
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer05/07/2024
08/27/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date05/29/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown